The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (1267 KB) | Metadata | Table of Contents | ZAA summary
Volume 17, Issue 2, 1998, pp. 393–415
DOI: 10.4171/ZAA/829

Published online: 1998-06-30

Variational Integrals on Orlicz-Sobolev Spaces

Martin Fuchs and V. Osmolovski[1]

(1) St. Petersburg State University, Russian Federation

We consider vector functions $u : \mathbb R^n \supset \Omega \to \mathbb R^N$ minimizing variational integrals of the form $\int_{\Omega} G(\triangledown u)dx$ with convex density $G$ whose growth properties are described in terms of an $N$-function $A : (0, \infty) \to (0, \infty)$ with limsup$_{t \to \infty} A(t)t^{–2} < \infty$. We then prove - under certain technical assumptions on $G$ - full regularity of $u$ provided that $n = 2$, and partial $C^1$-regularity in the case $n ≥ 3$. The main feature of the paper is that we do not require any power growth of $G$.

Keywords: Variational problems, minima, regularity theory, Orlicz-Sobolev spaces

Fuchs Martin, Osmolovski V.: Variational Integrals on Orlicz-Sobolev Spaces. Z. Anal. Anwend. 17 (1998), 393-415. doi: 10.4171/ZAA/829